Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 79, NWS St. Louis, MO

October 8, 20097 counties in Illinois; 5 counties in Missouri

NWS St. Louis, MO issued this flash flood warning at Oct 8, 2009, 12:42 PM CDT for 7 counties in Illinois; 5 counties in Missouri. It was in force for 5 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2009, 12:42 PM CDT (17:42 UTC)
Expired
Oct 8, 2009, 6:00 PM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Bond County, IL, Calhoun County, IL, Fayette County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL, City of Saint Louis, MO, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 1:11 PM CDTHEAVY RAIN 2.254 N Ramsey, ILSTORM TOTAL...FLOODING OBSERVED IN LOW-LYING AREAS
Oct 8, 2:08 PM CDTFLOODMedora, ILCOOPERATIVE OBSERVER AT MEDORA ILLINOIS REPORTED 2.35 INCHES AT 200 PM CDT.
Oct 8, 2:08 PM CDTHEAVY RAIN 2.35Medora, IL2 PM CDT REPORT.
Oct 8, 3:00 PM CDTHEAVY RAIN 1.8Ellisville, MO
Oct 8, 3:02 PM CDTHEAVY RAIN 4.25O'Fallon, MOSTORM TOTAL THROUGH 300 PM
Oct 8, 3:15 PM CDTHEAVY RAIN 3.243 Sw Lake St. Louis, MO2.75 SINCE 5 AM
Oct 8, 4:00 PM CDTHEAVY RAIN 3.53 Sse Jonesburg, MO
Oct 8, 4:10 PM CDTHEAVY RAIN 1.91O'Fallon, MO
Oct 8, 4:30 PM CDTHEAVY RAIN 3.771 E Troy, MO1.83 INCHES SINCE 6 AM
Oct 8, 4:45 PM CDTHEAVY RAIN 2.3Ballwin, MONEAR THE INTERSECTION OF BAXTER AND CLAYTON RDS
Oct 8, 5:15 PM CDTHEAVY RAIN 2.25Shrewsbury, MO
Oct 8, 5:15 PM CDTHEAVY RAIN 2.48University City, MO1.78 INCHES SINCE 7 AM...RETIRED NWS EMPLOYEE
Oct 8, 6:00 PM CDTHEAVY RAIN 2.376 Ene Marthasville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 081742
FFWLSX
ILC005-013-051-083-117-119-135-MOC113-183-189-219-510-082300-
/O.NEW.KLSX.FF.W.0079.091008T1742Z-091008T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 PM CDT THU OCT 8 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  JERSEY COUNTY IN SOUTHWEST ILLINOIS...
  LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
  MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
  MADISON COUNTY IN SOUTHWEST ILLINOIS...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
  WARREN COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 600 PM CDT

* AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED AREAS OF MODERATE TO HEAVY RAIN CONTINUING TO
  MOVE INTO EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS.  RAINFALL
  TOTALS OF 2 TO 4 INCHES HAVE BEEN REPORTED IN AN EAST-WEST BAND
  FROM NEAR TROY MISSOURI TO JUST NORTH OF VANDALIA...AND SEVERAL
  MORE ROUNDS OF HEAVY RAIN ARE EXPECTED THROUGHOUT THE AFTERNOON
  AND INTO THE EARLY EVENING HOURS.  IT IS LIKELY THAT THE DANGERS
  FROM FLOODING WILL GET MUCH WORSE LATER THIS AFTERNOON AND EARLY
  THIS EVENING AS THE NEXT FEW ROUNDS OF HEAVY RAIN MOVE INTO THE 
  AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AFFTON...ALTON...BALLWIN...BEL-RIDGE...BELLEFONTAINE NEIGHBORS...
  BERKELEY...BETHALTO...BLACK JACK...BRENTWOOD...BRIDGETON...
  CARLINVILLE...CHESTERFIELD...CLARKSON VALLEY...CLAYTON...
  COLLINSVILLE...COOL VALLEY...COTTLEVILLE...CRESTWOOD...CREVE
  COEUR...DARDENNE PRAIRIE...DELLWOOD...DES PERES...EDWARDSVILLE...
  ELLISVILLE...ELSBERRY...EUREKA...FENTON...FERGUSON...FLORISSANT AND
  FRONTENAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 3866 9018 3839 9034 3846 9074 3863 9074
      3854 9095 3872 9142 3923 9118 3923 9073
      3940 9093 3940 9094 3939 9062 3912 9061
      3926 9015 3953 9012 3953 8954 3935 8954
      3921 8881 3892 8870 3883 8870

$$

TRUETT
1 follow-up statement
000 
WGUS73 KLSX 082050
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT THU OCT 8 2009

ILC005-013-051-083-117-119-135-MOC113-183-189-219-510-082300-
/O.CON.KLSX.FF.W.0079.000000T0000Z-091008T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-MADISON IL-BOND IL-FAYETTE IL-JERSEY IL-CALHOUN IL-
MACOUPIN IL-ST. LOUIS CITY MO-ST. LOUIS MO-ST. CHARLES MO-WARREN MO-
LINCOLN MO-
350 PM CDT THU OCT 8 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINCOLN...WARREN...ST. 
CHARLES...ST. LOUIS...ST. LOUIS CITY...MACOUPIN...CALHOUN...
JERSEY...FAYETTE...BOND...MADISON AND MONTGOMERY COUNTIES UNTIL 600 
PM CDT...

AT 346 PM CDT...LIGHT TO OCCASIONALLY MODERATE RAINFALL WAS 
OCCURRING OVER THE BI-STATE AREA.  HOWEVER...ALL INDICATIONS ARE 
THAT THE RAINFALL WILL BE PICKING UP IN INTENSITY AS WE HEAD INTO
THE LATE AFTERNOON AND EARLY EVENING HOURS.   THIS ADDITIONAL HEAVY 
RAIN...COMBINED WITH THE SATURDATED GROUND...WILL MAKE FLASH 
FLOODING A VERY REAL POSSIBILITY.

THROUGH LATE THIS AFTERNOON...THE GREATEST FLASH FLOOD THREAT WILL 
BE ALONG AN EAST-WEST BAND FROM TROY AND WARRENTON...THROUGH ST 
CHARLES...TO NEAR VANDALIA ILLINOIS.  HOWEVER...THE FLASH FLOOD 
THREAT IS EXPECTED TO EXPAND AS THE RAINFALL INCREASES OVER THE 
REGION.
 
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...AFFTON...ALTON...BALLWIN...BEL-RIDGE...BELLEFONTAINE 
NEIGHBORS...BERKELEY...BETHALTO...BLACK 
JACK...BRENTWOOD...BRIDGETON...CARLINVILLE...CHESTERFIELD...CLARKSON 
VALLEY...CLAYTON...COOL VALLEY...COTTLEVILLE...CRESTWOOD...CREVE 
COEUR...DARDENNE PRAIRIE...DELLWOOD...DES 
PERES...EDWARDSVILLE...ELLISVILLE...ELSBERRY...EUREKA...FENTON...
FERGUSON...FLORISSANT...FRONTENAC AND GILLESPIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY 
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED 
ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY 
FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.

&&

LAT...LON 3866 9018 3839 9034 3846 9074 3863 9074
      3854 9095 3872 9142 3923 9118 3923 9073
      3940 9093 3940 9094 3939 9062 3912 9061
      3926 9015 3953 9012 3953 8954 3935 8954
      3921 8881 3892 8870 3883 8870

$$

TRUETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 6:49 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Oct 8, 6:49 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
649 AM CDT THU OCT 8 2009

.DISCUSSION...
/415 AM CDT THU OCT 8 2009/

RAIN HAS FINALLY DEVELOPED AND INCREASED IN COVERAGE AND INTENSITY
SINCE MIDNIGHT...LIFTING NORTHWARD OVER FORECAST AREA...NOW MAINLY
ALONG THE I-70 CORRIDOR. LOW LEVEL JET NOT QUIET AS STRONG AS
ORIGINALLY FORECAST...BUT IS BEGINNING TO PICKUP. SO SHOULD STILL
SEE PLENTY OF GULF MOISTURE PULLED INTO THE REGION ON THE NOSE OF
THE STRONG SOUTH SOUTHWESTERLY LOW LEVEL JET. THIS IN CONJUNCTION
WITH STRONG WARM AIR ADVECTION AND LIFT ALONG DEVELOPING WARM
FRONT...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH
18Z THEN BEGIN TO SHIFT EVER SO SLOWLY TO THE SOUTH OVER THE NEXT 24
HOURS.

BY THIS AFTERNOON THE LOW LEVEL JET WILL SHIFT MORE TO THE SOUTHWEST
AND THE WARM FRONT WILL TRANSITION TO A COLD FRONT. THE FRONT WILL
SLOWLY SLIDE BACK TO THE SOUTH AND EAST OVER THE REGION. WITH THE
HEAVIER RAIN FOCUSING FURTHER SOUTH...IT WILL MAINLY BE ALONG THE
I-44 CORRIDOR IN MO AND ALONG I-64 IN ILLINOIS. IN THE MEANTIME...
COULD SEE SOME MARGINALLY SEVERE HAIL WITH SOME OF THE STORMS. OVER
SOUTHEAST MO AND SOUTHERN IL...COULD SEE SOME DECENT INSTABILITY
AHEAD OF THE MAIN AREA OF RAIN AS WELL AS LOW LEVEL SHEAR AS SURFACE
LOW TRACKS ALONG THE BOUNDARY...WHICH WOULD ENHANCE ANY ACTIVITY
THAT FIRES IN THE AREA...SO SPC HAS PLACED THIS AREA IN A SLIGHT
RISK FOR TODAY WITH THE MAIN THREATS BEING DAMAGING WINDS AND
ISOLATED TORNADOES.

WITH SEVERAL ROUNDS OF HEAVY RAINFALL ESPECIALLY LATER IN THE DAY
TODAY AND INTO TONIGHT...A FLASH FLOOD WATCH REMAINS IN AFFECT FOR
AREAS ALONG AND SOUTH OF AN AUDRAIN COUNTY MO TO MONTGOMERY COUNTY
IL LINE FROM 12Z TODAY THROUGH 12Z FRIDAY. WE COULD SEE A LARGE AREA
OF 2 TO 4 INCHES OF RAINFALL WITH THIS SYSTEM WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

BY FRIDAY...WILL CONTINUE TO SEE DECENT RAINFALL OVER THE REGION
DURING THE MORNING HOURS...THEN TAPER OFF IN THE AFTERNOON. SO BROKE
THE POP GRID INTO TWO 6 HOUR PERIODS TO INDICATE THIS.

AFTER THAT...MAIN ISSUE WILL BE TEMPS FOR THE WEEKEND AND INTO EARLY
NEXT WEEK AS STRONG SURFACE RIDGE BUILDS IN BRINGING SOME OF THE
COLDEST AIR OF THE SEASON SO FAR...POTENTIALLY BRINGING THE FORECAST
AREA ITS FIRST FREEZE OF THE SEASON NEXT TUESDAY MORNING. WITH THIS
COLDER AIR...MODELS ARE TRYING TO BRING SOME LIGHT PCPN INTO THE
AREA SUNDAY NIGHT...WHICH COULD BE IN THE FORM OF SNOW AT
TIMES...BUT NOT YET...WILL KEEP IT ALL RAIN FOR NOW. BEYOND THAT NO
MAJOR CHANGES MADE TO REST OF EXTENDED FORECAST.

BYRD

&&

.AVIATION...
/546 AM CDT THU OCT 8 2009/

FOR THE 12Z TAFS...AREA OF RAIN AND EMBEDDED TSRA HAS BEEN GRADUALLY
SHIFTING NWD EARLY THIS MRNG...FINALLY MAKING IT TO UIN ATTM. MORE
SHRA AND TSRA HAVE DVLPD ACRS SERN KS AND THIS ACTIVITY SHOULD
SHIFT E-NEWD THRU THE TAF SITES THIS MRNG. LOOKING AT MDL RH FCSTS
AND MOS CLOUD CEILING GUIDANCE THE GENERAL TREND SHOULD BE LWRG
CLOUD HGTS WITH PREVAILING CEILINGS OF 1000-1500 FT COMMON BY AFTN
IN STL/SUS AND 500-1000 FT IN UIN AND COU. SHRA SHOULD SHIFT BACK
S OF UIN BY LT AFTN OR EVNG AS CDFNT DROPS SLOWLY SEWD THRU THE
CWA. AT LEAST LGT SHRA OR RA SHOULD CONT IN COU...STL AND SUS
DURING MUCH OF THE NGT. CEILING HGTS SHOULD BE QUITE LOW TGT
LIKELY LESS THAN 1000 FT ALONG WITH LGT FOG. THE SFC WND WILL BCM
NLY BY TGT AFTER THE FROPA.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
     CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Oct 8, 4:31 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
431 AM CDT THU OCT 8 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
431 AM CDT THU OCT 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL
CAN BE EXPECTED TODAY AND TONIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 4
INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ALONG THE INTERSTATE 44 CORRIDOR IN MISSOURI AND THE INTERSTATE 64
CORRIDOR IN ILLINOIS.

THIS HEAVY RAINFALL WILL LIKELY CAUSE SERIOUS FLOODING ON LOCAL
STREAMS...CREEKS AND RIVERS. LOW LYING AREAS AND LOW WATER
CROSSINGS MAY ALSO EXPERIENCE FLASH FLOODING. SEE FLASH FLOOD
WATCH PRODUCT FOR SPECIFIC DETAILS ON THIS POSSIBLE FLOODING
EVENT. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
TODAY AND TONIGHT...GENERALLY ALONG AND SOUTH OF A VANDALIA
ILLINOIS TO CUBA MISSOURI LINE. THE PRIMARY SEVERE WEATHER THREAT
WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL PERSIST ON FRIDAY BEFORE COMING TO
AN END. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY ALONG AND
SOUTH OF A VANDALIA ILLINOIS TO VIBURNUM MISSOURI LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LAW ENFORCEMENT ARE ASKED TO RELAY HEAVY RAINFALL AND
FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Local storm report, Oct 8, 12:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      WILLIAMSBURG            38.92N  91.70W
10/08/2009                   CALLAWAY           MO   LAW ENFORCEMENT

            CR 182 AND OLD HIGHWAY 40 ARE CLOSED DUE TO OVER 6
            INCHES OF WATER OVER THE ROADWAY

&&

EVENT NUMBER LSX0900150

JP
Local storm report, Oct 8, 12:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1213 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       ST. PETERS              38.78N  90.61W
10/08/2009  M1.70 INCH       ST. CHARLES        MO   NWS EMPLOYEE

&&

EVENT NUMBER LSX0900151

JP
Local storm report, Oct 8, 12:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1220 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HEAVY RAIN       LITCHFIELD              39.18N  89.66W
10/08/2009  M2.50 INCH       MONTGOMERY         IL   TRAINED SPOTTER

            TOTAL SO FAR

&&

EVENT NUMBER LSX0900152

JP
Local storm report, Oct 8, 12:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       VANDALIA                39.31N  91.49W
10/08/2009  M2.82 INCH       AUDRAIN            MO   MESONET

            TOTAL SINCE MIDNIGHT

&&

EVENT NUMBER LSX0900153

JP
Local storm report, Oct 8, 12:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1229 PM     HEAVY RAIN       DORCHESTER              39.09N  89.89W
10/08/2009  M3.50 INCH       MACOUPIN           IL   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER LSX0900154

CARNEY
Local storm report, Oct 8, 12:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1236 PM     HEAVY RAIN       BALLWIN                 38.59N  90.55W
10/08/2009  M1.56 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            TOTAL SO FAR...STILL EXPERIENCING MODERATE TO HEAVY
            RAINFALL

&&

EVENT NUMBER LSX0900155

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:51 AM CDTFlash Flood WarningLSXBond, Calhoun, Jersey, Macoupin, Madison, Montgomery4 hr
Oct 8, 9:59 AM CDTFlash Flood WarningLSXFayette3 hr
Oct 8, 6:04 PM CDTAreal Flood WarningLSXBond, Calhoun, Fayette, Greene, Jersey, Macoupin and 2 more18 hr
Oct 8, 7:01 AM CDTFlash Flood WarningLSXBoone, Callaway, Lincoln, Montgomery, Warren6 hr
Oct 8, 9:43 AM CDTFlash Flood WarningLSXCole, Moniteau, Osage3 hr
Oct 8, 9:58 AM CDTRiver Flood WarningLSXLincoln55 hr
Oct 8, 10:42 AM CDTFlash Flood WarningLSXAudrain, Boone3 hr
Oct 8, 12:12 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more6 hr
Oct 8, 1:09 PM CDTFlash Flood WarningLSXFranklin, Gasconade5 hr
Oct 8, 1:12 PM CDTRiver Flood WarningLSXOsage55 hr
Oct 8, 1:12 PM CDTRiver Flood WarningLSXCole66 hr

Nearby

Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.